JCAHO APPROVED
Call Us Today: (844) 467-3848

Ecstasy Drug Overdose – Is it possible?

What is Ecstasy? Is an Ecstasy Overdose Possible?

Ecstasy is known as the “club drug” and “Molly.” Ecstasy is known to enhance empathy, result in feelings of elation, and heightened senses. Many users of Molly consider it to be harmless, but as an illegal drug, this is simply not the case.

Users of ecstasy also put themselves at risk while they are intoxicated. Ecstasy mixed with environmental factors and lowered inhibitions increases risk-taking behaviors.

Lowered inhibitions make the user vulnerable to physical, psychological, and sexual harm. Loss of inhibitions also raises the risk of combining ecstasy with other substances such as alcohol.

Esctasy in its purest form is a stimulant with mild hallucinogenic properties. Ecstasy made up of MDMA, but more than half of the ecstasy tablets found on the streets are made up of other substances as well. These known or unknown other substances enhance the risk to users’ health.

Even though it’s rare, it is possible to die from an ecstasy overdose. Overdosing on ecstasy can result in other health complications as well, which may need medical attention.

So, how can you know if someone is overdosing from ingesting ecstasy?

Read on to learn about the symptoms of ecstasy overdose and what you can do if someone is overdosing on ecstasy.

revive detox addiction treatment

Many PPO Health Insurance Plans Accepted.

Symptoms of an Ecstasy Drug Overdose

Dying from an ecstasy overdose is rare, but overdosing on ecstasy is a real possibility. By knowing the symptoms of an ecstasy overdose, we can prepare ourselves to respond appropriately. Explore the following symptoms of an ecstasy overdose.

1. Hyperthermia

Ecstasy Drug Overdose – Is it possible?
Ecstasy Drug Overdose – Is it possible?

Hyperthermia is the most common symptom of an ecstasy overdose. Hyperthermia, the overheating of the body, is the opposite of hypothermia.

Ecstasy naturally causes an increase in body temperature. Environmental factors also contribute to hyperthermia, however. Large crowds, warm weather, and increased physical activity can also increase body temperature.

Hyperthermia occurs in stages. Two of these stages are heat exhaustion and dehydration. Early symptoms of mild to moderate dehydration are headache, muscle cramps, and excessive thirst. Symptoms of severe dehydration are fainting, sleepiness, and rapid heartbeat and breathing.

If you suspect someone under the influence of ecstasy is experiencing these symptoms, immediately move them to a cool, shaded location.

Provide them with small amounts of water and drinks containing electrolytes at first. Encourage them to take off or loosen excess clothing. Try to find an ice pack to place underneath their arms.

If mild symptoms persist or if severe symptoms are present, immediately call 9-1-1. While it can be nerve-wracking to call for medical attention while you and/or the affected ecstasy user are under the influence, remember that you are not a medical professional. Medical responders are trained to reverse hyperthermia and dehydration.

If left untreated, the affected user could be in serious danger and could develop complications. In the most severe cases, hyperthermia and dehydration can lead to organ failure which can result in death.

2. Psychological Symptoms

As a result of taking ecstasy, psychological effects can occur.

Psychological effects paired with other side effects like hyperthermia can lead to medical conditions which can cause serious harm. Psychological symptoms as a result of taking ecstasy include panic attacks, visual hallucinations, agitation, depersonalization, and erratic thoughts.

These symptoms can be a result of taking ecstasy once or over a longer period of time. These symptoms can lead to additional medical conditions such as paranoid psychosis. Psychosis is characterized by an altered and impaired relationship to reality.

Hallucinations and delusions are features of psychosis. Other symptoms include anxiety, difficulty concentrating, paranoia, and social isolation.

If you believe someone may be experiencing psychosis while under the influence of ecstasy or shortly after taking ecstasy, seek help. Immediately call 9-1-1.

Psychosis can cause an individual to commit suicide or harm others.

When dealing with people who are experiencing psychosis, listen to them. Do not argue with them. This may increase their erratic behavior resulting in harm to themselves, you, or others.

To officially be diagnosed with psychosis, a person must first receive a psychological evaluation. Trained professionals will then treat the individual’s psychosis with a combination of medications and therapy.

3. Seizures

It’s common practice for people using ecstasy to also consume a large amount of water to prevent dehydration. This practice, however, can also have adverse effects.

As a result of taking ecstasy, a user could experience seizures. Seizures can occur as a result of a loss or dilution of sodium (electrolytes). This could be caused by dehydration and/or drinking excessive amounts of water resulting in the medical condition, hyponatremia.

Seizures can cause many other health complications including vomit aspiration and bodily injury. These complications may result in death.

Other symptoms of overhydration include nausea, vomiting, and muscle weakness.

If someone is experiencing a seizure, immediately turn them on their side to prevent vomit aspiration. This will also open and clear their airways.

While tending to the person having a seizure, tell someone to call 9-1-1 or call after placing the person on their side. Do not put anything in their mouth. Keep others clear of the area and do not try to control their movements by holding them down.

If you can, try to time the seizure. Knowing the length of the seizure can help medical responders to access the severity of the situation and underlying cause.

[ REVIVE Treating a Maximum of 6 Patients at a Time ]

REVIVE Detox Accepts Many PPO Health Insurance Plans

Want to Learn More About Ecstasy Drug Overdose?

Ecstasy overdose is a completely avoidable condition. The best overdose prevention is to avoid taking the drug. If you or a loved is suffering from drug addiction or experimenting with substances, seek help.

While ecstasy overdoses are rare, it’s important to understand that other factors mixed with taking the drug cause adverse reactions.

In addition to these adverse reactions, ecstasy users’ inhibitions can be lowered. Lowered inhibitions cause them to act in ways they wouldn’t normally. This can lead to lowered self-esteem, psychological harm, and continued drug use to cope.

Using any illegal drugs could also result in legal trouble.

If you are located in the Los Angelos area and need help to recover and detox from drugs, contact us today. We provide addiction treatment therapy in conjunction with holistic, nutritional, and therapeutic support.

JCAHO ACCREDITED

jcaho revive detox

Confidential Contact Form

We're here for you 24/7

(844) 467-3848

[recaptcha class:fcap]


Summary
Ecstasy Drug Overdose
User Rating
5 based on 1 votes
Service Type
Ecstasy Drug Overdose
Provider Name
Revive Detox,
60 N Vista Street,Los Angeles,CA-90036,
Telephone No.(844) 467-3848
Area
Los Angeles
Description
An ecstasy drug overdose is possible, but how much is considered too much? Learn the symptoms you should look for and what to do in the event of an overdose.
Share via